MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE SYSTEM; REUSABLE BIOPSY

BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE SYSTEM; REUSABLE BIOPSY
Catalog Number E4115
Medical Device Problem Codes Application Program Problem (2880); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A 66-year-old female patient underwent a stereotactic breast biopsy procedure using the encor enspire system.During the procedure, encor enspire system unexpectedly entered into reboot mode while the needle was inside the patient's breast.The procedure was performed in an upright position using vertical approach at the cc angle.No buttons were pressed on the encor foot pedal or the encor driver.While the needle was in the patient's breast and the radiologist was preparing to administer additional lidocaine, the technologist believes the radiologist moved the cables out of the way by the needle.Then, the encor enspire system's screen switched to a reboot mode.So, the technologist powered off the encor enspire system and instructed the radiologist to remove the lidocaine syringe and withdraw the needle.Furthermore, the technician had powered the encor enspire system back on and had to reattach the needle and recalibrate.Then, the technician attached the needle and the radiologist advanced the needle back into the patient's breast to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a dhr and manufacturing review were not required as the event was not classified as an unexpected event, the investigation did not identify any manufacturing related issues, and no repeat failures were found during the service history review.Investigation summary: the encor enspire serial number (b)(6) was received at the bd bard global service & repair.The encor enspire was visually inspected upon receipt and was found to be in good physical condition.The odor filter is dirty.The manufactures serial label is not at the current revision.The monitor shows a bios screen on bootup with an error message about the date and time not being correct due to a depleted cmos battery.The device was functionally tested and failed the tests due to intermittently sticking vac pin found during evaluation.No other anomalies were identified.Therefore, the investigation is determined to be unconfirmed for the reported switched screens reboot mode issue, and the investigation is determined to be confirmed for the identified intermittently sticking vac pin issue.The root cause for reported switched screens reboot mode issue cannot be determined as the problem could not be reproduced.The root cause for identified intermittently sticking vac pin issue could not be determined based on the provided information.Labeling review: the labelling/packaging review was not required as the reported event is not associated with a labelling, packaging, or use related issue.G3, h6 (device, component, method, result, conclusion).Section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A 66 year old female patient underwent a stereotactic breast biopsy procedure using the encor enspire system.During the procedure, encor enspire system unexpectedly entered into reboot mode while the needle was inside the patient's breast.The procedure was performed in an upright position using vertical approach at the cc angle.No buttons were pressed on the encor foot pedal or the encor driver.While the needle was in the patient's breast and the radiologist was preparing to administer additional lidocaine, the technologist believes the radiologist moved the cables out of the way by the needle.Then, the encor enspire system's screen switched to a reboot mode.So, the technologist powered off the encor enspire system and instructed the radiologist to remove the lidocaine syringe and withdraw the needle.Furthermore, the technician had powered the encor enspire system back on and had to reattach the needle and recalibrate.Then, the technician attached the needle and the radiologist advanced the needle back into the patient's breast to complete the procedure.There was no reported patient injury.

Brand Name
ENCOR ENSPIRE SYSTEM
Common Device Name
REUSABLE BIOPSY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
DYMAX CORP. -2523003
110 marshall drive
warrendale PA 15086
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24141737
Report Number2020394-2026-00019
Device Sequence Number18513349
Product Code KNW
UDI-Device Identifier00801741086113
UDI-Public(01)00801741086113(17)401231
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE4115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale